Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Carpel Tunnel or Neuropathy?
Mar 24, 2004

Hi Dr. Henry,

How can I tell the difference between Carpel Tunnel and Peripheral Neuropathy? I have pain and numbness in my hands and it is much worse at night - I lose almost all sensation on the surface of my skin, but my hands really hurt. This all started a year after I became HIV+ and seems much worse now. I recently began taking meds ....Combivir+Reyataz+1Norvir.

I was also wondering if I could take the 2 Reyataz+1 Norvir+1 Combivir at night and 1 Combivir in the morning? I suffer from irritable bowel and I would like to minimize the additional side effects of the meds during the work day. Thank you for your time in responding.

Response from Dr. Henry

The hand symptoms you describe would be much more consistent with carpal tunnel syndrome than due to HIV or drug related neuropathy. I would recommend an evaluation by a neurologist possible with nerve conduction studies to further pinpoint the cause which would then lead to a discussion about treatment options. It is usually OK to change the dosing of your regimen as you outlined--I would discuss with your HIV specialist. KH



Previous
Testim and Chest pain
Next
hip replacement surgery

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement